Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


follow up ed
Jan 29, 2010

hi dr frascino, thanks for all the work you do helping out people like me,in australia you'd be called a dead set bloody legend. anyway a week or so ago i asked you about my ed problem and you said to check my testosterone levels. i did that, it is 11, apparently the healthy range is 9-30. i felt that being so close to the lower level i might benifit from the cream you mentioned. my doctor however said that it is within acceptable levels and is not responsible for my ed. he also said the risk of the cream is not worth it. he said that it could cause my body to switch off its manufacture of its own testosterone resulting in further detrimental effects on my long term health. my questions are-do you think my levels are low enough to cause my problem?-and are the risks mentioned genuine, or are they theoretical? also i found viagra to be of no use, while cialis did work a little, but still not satisfactorly. so are any of my meds preventing the full benifit of the ed drugs? i feel great apart from this problem, although i do suffer some fatigue. my cd-4 jumped from400 up to 500 at last test a week ago. i am on kaleatra, isentress, and truvada. is there any course of action you can recomend to give me a good reliable boner? sorry to hit you with so many questions, but this is of great importance to my happiness and therefor my health. thanks for your help, if you ever come to australia drop me a line and i'll shout ya a stuffed koala, although it will probably be made in taiwan.

Response from Dr. Frascino

G'day Mate,

Dead Set Bloody Legend??? Hmm. I guess I'll take that as a compliment.

Was your testosterone test a "total testosterone" or "free testosterone?" The "free testosterone" test is much more accurate. I would do that first before deciding on testosterone supplementation therapy. Hypogonadism (low testosterone) is quite common in us HIVers! As with any medication, there are potential side effects and medications should be used only when indicated. I do think there is a possibility you would benefit from replacement therapy and that the potential detrimental effects could be minimized by appropriate dosing. The risks may well be worth the benefits of a stiffer stiffy.

Other things to consider would be the use of a cock ring. It's a non-pharmacological way to keep your big bopper standing tall and firm. Also, you could try increasing your dose of Cialis if the 10 mg dose was well tolerated.

As for shouting me a Taiwanese Koala, no thanks. How about shouting a pint of Tooheys or Fosters lager?

Dr. Bob

erectile disfunction Jan 5, 2010

hi,

i am a 45y/o male, diagnosed 1 year ago.my viral load is undetectable but my cd4 count is only 400,i didn't start meds until my count was 100. i am taking kaletra, isentress, and truvada. i have mild neuropathy in my toes, my doctor said it's from truvada.the main problem is i now suffer from ed,i was experiencing this problem prior to my hiv diagnosis, although now it is worse. my doctor said i can,t take viagra etc while on this medication. he said he will put me on non nukes when he gets back from holidays.does this mean i can then take ed meds? if i do take ed meds, will it have a negative impact on my long term health. i am currently very healthy and fit, although i do get a little bit of fatigue. i've met someone really special and i need to know the best and quickest way to regain my sex life while not damageing my long term health. can you please help?

Response from Dr. Frascino

Hi,

Has your doctor performed an evaluation of your erectile dysfunction? If not, that should be the first step. This would include checking your free serum testosterone among other things. Hypogonadism (low testosterone) is very common among HIVers. It's also easily treated with self-applied daily testosterone gels. If your workup for ED is unremarkable, it's certainly reasonable to try the erectile dysfunction drugs (Viagra, Cialis, Levitra). You can take them while on your current regimen (Kaletra, Isentress and Truvada), but you need to modify the dosage. Cialis, Levitra and Viagra levels are increased when taken with Kaletra. The recommended dosages (reduced dose) for the ED drugs while on Kaletra are:

1. Cialis 10 mg per 72-hour period;

2. Levitra 2.5 mg per 72-hour period;

3. Viagra 25 mg per 48-hour period.

You do not need to switch your antiretroviral regimen just to make Mr. Happy a bit (OK, a whole lot) happier.

Happy 2010. Good luck with your Mr. Right.

Dr. Bob


Previous
Hiv from touching toothbrushing (SNIFFING AND HIV, 2010)
Next
Test Result Effect...Please Doc...please reply

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement